Friday, September 9, 2016
Weight Gain Struggles
One of the enduring effects of my psychiatric medication side effects is the weight gain.
Side effects can occur when one starts a new medicine or when there is a dose change in a medicine one is already taking. I had a medicine dose change, an increase, in 2013, shortly after the picture on the left was taken to control a manic episode. In 2013 I gained 52 pounds over the span of a three- or four-month window of time.
In 2015, while manic again, I managed to lose about 25 pounds or so. I wasn't consciously trying to lose weight, I wasn't exercising, but when I'm manic I eat less. I wrote about my weight fluctuations last year. But since then I've gained all the weight back. I think it partly had to do with my birth control.
I used to avoid taking pictures after I initially gained the weight. I was used to being thin my entire life and to all of a sudden put on so much weight... I didn't like the way I looked in clothes. I felt frumpy.
Now, I make an effort to buy clothes that flatter my shape. And it doesn't hurt that my boyfriend likes my current body. It's a great boost to my self-esteem and body image.
I'd still like to lose some of this weight. I don't need to get back down to 128 pounds (I'm currently 169 pounds), but I want to be smaller. I haven't been exercising consistently. To change that, I signed up for a fitness class held at my town's recreation center. The first class is next week. I'm hoping to attend regularly.
Wish me luck!